Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 209, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 13, 2019, 11:41 PM EDT for Fulton County, Gwinnett County, Georgia. It was in force for 68 min.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2019, 11:41 PM EDT (03:41 UTC)
- Expired
- Sep 14, 2019, 12:49 AM EDT
- In force
- 68 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 10.54 ft at Sep 14, 2019, 12:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
978 WGUS42 KFFC 140341 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1141 PM EDT Fri Sep 13 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Crooked Creek near Norcross affecting Fulton and Gwinnett Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC121-135-141741- /O.NEW.KFFC.FL.W.0209.190914T0341Z-000000T0000Z/ /CRKG1.1.ER.190914T0330Z.190914T0331Z.000000T0000Z.UU/ 1141 PM EDT Fri Sep 13 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Crooked Creek near Norcross. * Until further notice. * At 1130 PM Friday the stage was 10.2 feet...and rising. * Flood stage is 11 feet. * At 11 feet...Flood stage is reached. Minor flooding of the natural flood plain begins mainly on the left bank upstream and downstream from the gauge at Spalding Drive. && LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425 $$
1 follow-up statement
816 WGUS82 KFFC 140449 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1249 AM EDT Sat Sep 14 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Crooked Creek near Norcross affecting Fulton and Gwinnett Counties GAC121-135-140519- /O.CAN.KFFC.FL.W.0209.000000T0000Z-190914T0449Z/ /CRKG1.1.ER.190914T0330Z.190914T0331Z.000000T0000Z.UU/ 1249 AM EDT Sat Sep 14 2019 The Flood Warning is cancelled for The Crooked Creek near Norcross. * This takes effect immediately. * At 1230 AM Saturday the stage was 10.4 feet...and falling quickly. * Flood stage is 11.0 feet. * The creek will continue to fall. && LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 8:25 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 13, 8:25 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 825 PM EDT Fri Sep 13 2019 .UPDATE... Adjusted to have some higher chance pops in parts of the north and east for this evening given more persistent/greater coverage of convection being triggered along the wedge front as it pushes southwestward into the CWA. A few storms could be strong with winds and frequent lightning as main threats. Coverage should decrease after midnight and into the early morning. Otherwise forecast largely on track. Previous discussion follows. 00z Aviation update below also. Baker && .PREV DISCUSSION... /Issued 245 PM EDT Fri Sep 13 2019/ SHORT TERM /Tonight through Saturday Night/... Hot temperatures abound again today under the continued influence of the persistent upper ridge. Atlanta has again already reached the record high for the date with a few hours of heating remaining. Meanwhile, the surface high traversing eastward to the New England coastline has pushed a weak back door surface front into the Carolinas this afternoon. Convection firing in the vicinity of this front will propagate southwestward through this evening, with potential for some activity to reach north/northeast Georgia this evening. Otherwise, outside of any evening activity, only isolated showers and thunderstorms can be expected in north Georgia this afternoon given afternoon heat and instability. The weak wedge front will reach north Georgia overnight and gradually wash out into Saturday. Meanwhile, a cold front currently to our west over the mid-Mississippi Valley will make further southeast progress toward the Tennessee Valley on Saturday, though weakening as it does so. Regardless, this diminishing cold front as well as the lingering influence of the diminishing wedge boundary will provide sufficient convergence for scattered shower and thunderstorm activity in north Georgia Saturday afternoon. The resultant increase in cloud cover will assist in keeping temperatures at more manageable levels Saturday afternoon. Highs will finally be relegated to the upper 80s and lower 90s across the area - still slightly above normal, but not at record-breaking levels. RW LONG TERM /Sunday through Friday/... Potential tropical cyclone nine becoming less and less of a factor in the extended forecast period as model consensus continues to narrow-in on a decidedly easterly solution. GFS/NAM still a bit further west than ECMWF/CMC, but now keep the low over the Florida peninsula or along the Florida east coast. ECMWF/CMC paths also continue to slowly shift east, remaining offshore. Looking at even less potential direct impacts to the forecast area. Lower PoPs and warmer temperatures now expected for the beginning of the period. Models showing some hope for near normal temperatures for the latter half of next week with milder airmass "wedging" down the lee of the Appalachians. 20 && .AVIATION... 00Z Update... SHRA and TSRA potential will continue this evening (along with some VRB gusts and possible reduced vsbys) for mainly the northern sites as a backdoor front pushes southwest. Some MVFR cigs look to develop behind front in the 10-15z period for the northern sites (possible IFR for KAHN). Saturday should have another afternoon SHRA/TSRA chance after 18z. Winds generally east to NE 5-7 kts for most sites. //ATL Confidence...00Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 69 87 / 50 30 20 20 Atlanta 73 88 72 88 / 30 40 20 20 Blairsville 65 81 63 83 / 50 60 30 30 Cartersville 71 89 69 88 / 30 50 20 20 Columbus 72 92 72 90 / 5 20 10 20 Gainesville 71 85 70 86 / 50 40 20 20 Macon 71 91 71 89 / 20 10 10 20 Rome 70 90 69 90 / 20 40 20 20 Peachtree City 71 90 71 88 / 20 30 20 20 Vidalia 72 91 73 85 / 20 20 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW/Baker LONG TERM....20 AVIATION...Baker
Hazardous weather outlook, Sep 13, 9:01 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 901 PM EDT Fri Sep 13 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 901 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms can be expected over north and portions of central Georgia tonight. A few storms could be strong with gusty winds, frequent lightning and brief heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms will be possible through Thursday, most likely during the afternoon and evening hours. A few storms could be strong Saturday and Sunday with gusty winds, frequent lightning and locally heavy rain. There is still at least a small potential for a tropical system to impact portions of south and east Georgia by the late weekend into early next week. Please monitor updates as there remains great uncertainty and changes are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 13, 10:39 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1039 PM EDT Fri Sep 13 2019
GAZ048-057-058-140330-
Butts GA-Newton GA-Henry GA-
1039 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NEWTON AND SOUTHEASTERN
HENRY COUNTIES UNTIL 1130 PM EDT...
At 1039 PM EDT...a strong thunderstorm was over Rocky Plains, or near
Covington...moving southwest at 10 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Covington, Jackson, Porterdale, Stewart, Blacksville, Ola,
Worthville, Starrsville, Fincherville, Oak Hill, Stark and Rocky
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3344 8418 3353 8405 3353 8404 3355 8402
3363 8391 3353 8374 3344 8380 3344 8382
3342 8383 3341 8385 3340 8383 3337 8386
3336 8386 3326 8393
TIME...MOT...LOC 0239Z 039DEG 11KT 3351 8388
WIND...40MPHLocal storm report, Sep 13, 10:45 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 NE MOUNT VERNON 33.87N 83.61W
09/13/2019 WALTON GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF HWY 78 AND CHEEK RD.
&&
EVENT NUMBER FFC1900753
KMMSpecial weather statement, Sep 13, 10:47 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT Fri Sep 13 2019
GAZ032-033-043>045-055-140330-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-DeKalb GA-
South Fulton GA-
1047 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHEASTERN COBB...NORTHWESTERN CLAYTON...WESTERN DEKALB
AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 1130 PM EDT...
At 1047 PM EDT...a strong thunderstorm was over Chastain Memorial
Park, or 7 miles north of Atlanta...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Decatur, Sandy Springs, Smyrna, East
Point, College Park, Chamblee, Austell, Hapeville, North Atlanta,
Hartsfield-Jackson Airport, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, Lithia Springs, North Decatur and
Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8443 3385 8426 3360 8444 3377 8469
TIME...MOT...LOC 0247Z 039DEG 10KT 3386 8440
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Sep 13, 10:49 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1049 PM EDT Fri Sep 13 2019
GAZ033-034-045-140330-
North Fulton GA-DeKalb GA-Gwinnett GA-
1049 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 1130 PM EDT...
At 1049 PM EDT...a strong thunderstorm was over Chastain Memorial
Park, or 7 miles north of Atlanta...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Dunwoody, Duluth,
Lilburn, Chamblee, Norcross, Doraville, Berkeley Lake, Tucker and
Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8395 3392 8396 3385 8426 3395 8440
3396 8439 3399 8438 3405 8417
TIME...MOT...LOC 0249Z 039DEG 10KT 3386 8441
WIND...40MPHSpecial weather statement, Sep 13, 11:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1110 PM EDT Fri Sep 13 2019
GAZ043-044-054-140345-
Fayette GA-Douglas GA-South Fulton GA-
1110 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...DOUGLAS
AND SOUTH FULTON COUNTIES UNTIL 1145 PM EDT...
At 1110 PM EDT...a strong thunderstorm was over Sandtown, or 9 miles
southwest of Atlanta...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, East Point, Union City, Fairburn, Tyrone, Palmetto,
Chattahoochee Hills, Sandy Creek, Campbellton and Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8482 3376 8468 3363 8448 3345 8458
3348 8462 3349 8461 3351 8462 3351 8468
TIME...MOT...LOC 0310Z 038DEG 18KT 3369 8454
WIND...40MPHSpecial weather statement, Sep 13, 11:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT Fri Sep 13 2019
GAZ032-033-043-044-140415-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
1132 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHEASTERN COBB AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 1215 AM EDT...
At 1132 PM EDT...a line of strong thunderstorms was along a line
extending from Vinings to Sweetwater Creek State Park...and moving
west at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Smyrna, Midtown, Sweetwater Creek State Park, Six Flags Over
Georgia, Vinings, Bolton, Sandtown, Piedmont Park, Atlantic Station,
Mableton and Bankhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3391 8448 3375 8467 3369 8456 3379 8435
TIME...MOT...LOC 0332Z 076DEG 11KT 3385 8444 3373 8461The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:19 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Sep 13, 8:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Sep 13, 8:35 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 25 min |
| Sep 13, 8:36 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 24 min |
| Sep 13, 8:41 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Sep 13, 9:03 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Oconee, Oglethorpe, Walton | 27 min |
| Sep 13, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Greene, Morgan, Oconee, Oglethorpe and 1 more | 45 min |
| Sep 13, 9:17 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Sep 13, 9:58 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 62 min |
| Sep 13, 10:06 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 24 min |
| Sep 13, 10:14 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Sep 13, 10:39 PM EDT | Special Weather Statement | FFC | Butts, Henry, Newton | 51 min |
| Sep 13, 10:47 PM EDT | Special Weather Statement | FFC | Fulton | 43 min |
| Sep 13, 10:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 41 min |
| Sep 13, 11:10 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Sep 13, 11:32 PM EDT | Special Weather Statement | FFC | Fulton | 43 min |
| Sep 13, 11:43 PM EDT | Special Weather Statement | FFC | Douglas | 47 min |
| Sep 14, 2:39 PM EDT | Special Weather Statement | FFC | Union | 21 min |
| Sep 14, 3:12 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| Sep 14, 3:31 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Sep 14, 3:42 PM EDT | Special Weather Statement | FFC | Pickens | 18 min |
| Sep 14, 3:52 PM EDT | Special Weather Statement | FFC | Lumpkin | 8 min |
| Sep 14, 4:05 PM EDT | Special Weather Statement | FFC | Lumpkin | 25 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.